Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 40, NWS Gray, ME

June 8, 2011Grafton County, Merrimack County, Sullivan County, New Hampshire

NWS Gray, ME issued this severe thunderstorm warning at Jun 8, 2011, 7:49 PM EDT for Grafton County, Merrimack County, Sullivan County, New Hampshire. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2011, 7:49 PM EDT (23:49 UTC)
Expired
Jun 8, 2011, 8:45 PM EDT
In force
56 min
Issued by
NWS Gray, ME
Area
Storm-based polygon

Counties Grafton County, NH, Merrimack County, NH, Sullivan County, NH

The radar

The Burlington radar (KCXX), 140 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 8:20 PM EDTTSTM WND DMGClaremont, NHTREE DOWN ON HOUSE. LIGHTNING HIT ANOTHER TREE AND STARTED A FIRE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 6:45 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 344 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
344 J/kg
Mixed-layer CIN
-215 J/kg
Mixed-layer LCL
880 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

116 
WUUS51 KGYX 082349
SVRGYX
NHC009-013-019-090045-
/O.NEW.KGYX.SV.W.0040.110608T2349Z-110609T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
749 PM EDT WED JUN 8 2011

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SULLIVAN COUNTY IN CENTRAL NEW HAMPSHIRE...
  NORTHWESTERN MERRIMACK COUNTY IN CENTRAL NEW HAMPSHIRE...
  SOUTHWESTERN GRAFTON COUNTY IN NORTHERN NEW HAMPSHIRE...

* UNTIL 845 PM EDT...

* AT 741 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 29 MILES NORTHWEST OF
  HANOVER TO 29 MILES NORTHWEST OF CLAREMONT TO 33 MILES WEST OF 
  CHARLESTOWN AND MOVING TO THE EAST AT 50 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HANOVER...LEBANON...CLAREMONT...PIERMONT...ENFIELD...CHARLESTOWN...
  CANAAN...NEWPORT...CARDIGAN MOUNTAIN STATE PARK...GRAFTON...NEW
  LONDON...JOHN HAY NATIONAL WILDLIFE REFUGE...MOUNT SUNAPEE STATE
  PARK...GROTON...DANBURY...WADLEIGH STATE PARK AND BRADFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
PARTS OF NEW YORK AND VERMONT. THESE STORMS WILL ENTER NEW HAMPSHIRE 
ALONG THE CONNECTICUT RIVER BY 815 PM. THIS IS AN EXTREMELY 
DANGEROUS SITUATION. SEEK SHELTER INSIDE A STURDY STRUCTURE AND STAY 
AWAY FROM WINDOWS!

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR NORTHERN NEW HAMPSHIRE. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT EDT THURSDAY MORNING FOR
WESTERN MAINE AND NORTHERN NEW HAMPSHIRE.

&&

LAT...LON 4331 7240 4339 7242 4357 7239 4360 7234
      4370 7231 4377 7221 4386 7220 4394 7213
      4397 7210 4397 7171 4345 7173 4319 7196
      4318 7202 4313 7204 4312 7217 4317 7218
      4313 7242 4317 7246
TIME...MOT...LOC 2345Z 275DEG 49KT 4386 7274 4356 7280
          4337 7299 4315 7329

$$

SJC
2 follow-up statements
119 
WWUS51 KGYX 090012
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
812 PM EDT WED JUN 8 2011

NHC009-013-019-090045-
/O.CON.KGYX.SV.W.0040.000000T0000Z-110609T0045Z/
SULLIVAN NH-MERRIMACK NH-GRAFTON NH-
812 PM EDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR SOUTHWESTERN GRAFTON...NORTHWESTERN MERRIMACK AND SULLIVAN
COUNTIES...

AT 807 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES WEST OF LYME TO
PLAINFIELD TO 10 MILES NORTHWEST OF CHARLESTOWN TO 24 MILES WEST OF 
CHARLESTOWN MOVING TO THE EAST AT 50 MPH.

SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LEBANON...CORNISH...MERIDEN...CORNISH FLAT...LYME...ORFORD...
CLAREMONT...ENFIELD...PIERMONT...CHARLESTOWN...GRANTHAM...CROYDON...
WEST UNITY...LAKE TARLETON STATE PARK...CANAAN...UNITY...NEWPORT...
SPRINGFIELD...ORANGE...DORCHESTER...WENTWORTH...LANGDON...WARREN...
ACWORTH...SUNAPEE...CARDIGAN MOUNTAIN STATE PARK...GRAFTON...
GOSHEN...LEMPSTER...NEW LONDON...JOHN HAY NATIONAL WILDLIFE REFUGE...
RUMNEY...MOUNT SUNAPEE STATE PARK...GROTON...DANBURY...WILMOT...EAST
LEMPSTER...NEWBURY...HEBRON...PILLSBURY STATE PARK...ELLSWORTH...
ALEXANDRIA...WELLINGTON STATE PARK...WADLEIGH STATE PARK...SUTTON...
ANDOVER...BRISTOL...WINSLOW STATE PARK...WASHINGTON...BRADFORD AND
ROLLINS STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE 
ACROSS PARTS OF NEW YORK AND VERMONT. THESE STORMS WILL ENTER NEW 
HAMPSHIRE ALONG THE CONNECTICUT RIVER AROUND 815 PM. THIS IS AN 
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS!

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR NORTHERN NEW HAMPSHIRE. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT EDT THURSDAY MORNING FOR
WESTERN MAINE AND NORTHERN NEW HAMPSHIRE.

&&

LAT...LON 4331 7240 4339 7242 4357 7239 4360 7234
      4370 7231 4377 7221 4386 7220 4394 7213
      4397 7210 4397 7171 4345 7173 4319 7196
      4318 7202 4313 7204 4312 7217 4317 7218
      4313 7242 4317 7246
TIME...MOT...LOC 0010Z 275DEG 49KT 4382 7227 4353 7233
          4334 7252 4312 7283

$$

SJC
869 
WWUS51 KGYX 090035
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
835 PM EDT WED JUN 8 2011

NHC009-090043-
/O.CAN.KGYX.SV.W.0040.000000T0000Z-110609T0045Z/
GRAFTON NH-
835 PM EDT WED JUN 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GRAFTON COUNTY IS
CANCELLED...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR NORTHERN NEW HAMPSHIRE. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT EDT THURSDAY MORNING FOR
WESTERN MAINE AND NORTHERN NEW HAMPSHIRE.

LAT...LON 4331 7240 4356 7216 4355 7211 4353 7210
      4354 7208 4345 7174 4319 7196 4318 7202
      4313 7204 4312 7217 4317 7218 4316 7232
      4313 7242 4317 7246
TIME...MOT...LOC 0033Z 275DEG 49KT 4379 7184 4350 7190
          4331 7209 4309 7240

$$

NHC013-019-090045-
/O.CON.KGYX.SV.W.0040.000000T0000Z-110609T0045Z/
SULLIVAN NH-MERRIMACK NH-
835 PM EDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTHWESTERN MERRIMACK AND SULLIVAN COUNTIES...

AT 832 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 
70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 
MILES WEST OF PLYMOUTH TO 7 MILES NORTHEAST OF NEW LONDON TO 10 
MILES SOUTHWEST OF NEW LONDON TO BELLOWS FALLS...MOVING TO THE EAST 
AT 50 MPH.

SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILMOT...EAST LEMPSTER...NEWBURY...PILLSBURY STATE PARK...WADLEIGH
STATE PARK...SUTTON...ANDOVER...WINSLOW STATE PARK...WASHINGTON...
BRADFORD AND ROLLINS STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE 
ACROSS PARTS OF NEW YORK AND VERMONT. THIS IS AN EXTREMELY DANGEROUS 
SITUATION. SEEK SHELTER INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS!

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR NORTHERN NEW HAMPSHIRE. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT EDT THURSDAY MORNING FOR
WESTERN MAINE AND NORTHERN NEW HAMPSHIRE.

&&

LAT...LON 4331 7240 4356 7216 4355 7211 4353 7210
      4354 7208 4345 7174 4319 7196 4318 7202
      4313 7204 4312 7217 4317 7218 4316 7232
      4313 7242 4317 7246
TIME...MOT...LOC 0033Z 275DEG 49KT 4379 7184 4350 7190
          4331 7209 4309 7240

$$

SJC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 7:36 PM EDT, 13 minutes earlier.

Area forecast discussion, Jun 8, 7:36 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
736 PM EDT WED JUN 8 2011

.SYNOPSIS...
A RIDGE OF HIGH PRESSURE WILL BRING HOT AND HUMID WEATHER TO MUCH
OF THE AREA THROUGH THURSDAY. A COLD FRONT WILL CROSS THE AREA
THURSDAY NIGHT...WITH THUNDERSTORMS EXPECTED AHEAD OF IT. SOME OF
THE THUNDERSTORMS COULD BE SEVERE. COOLER AND DRIER WEATHER IS
EXPECTED TO FOLLOW THIS FRONT FRIDAY AND SATURDAY. LOW PRESSURE
MAY BRING A CHANCE OF RAIN LATE SUNDAY INTO MONDAY. HIGH PRESSURE
WILL BUILD OVER THE REGION LATE MONDAY THROUGH WEDNESDAY PRODUCING
MOSTLY SUNNY SKIES AND DRY WEATHER.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
PRODUCTS UPDATE TO INCLUDE SEVERE TSTM WATCHES FOR ALL BUT SE NH
AND THE WRN MOUNTAINS AND FOOTHILLS OF MAINE THRU THIS EVENING.

WILL UPDATE TO ADJUST SKY COVER AND CHC OF PRCP INTO THIS EVENING
PER LATEST SATELLITE LOOP AND RADAR MOSAIC LOOP. NO ECHOES OVER
THE FCST AREA AT THIS TIME BUT ISOLD TO MAYBE SCT CONVECTION WILL
SPREAD INTO THE N/MT ZONES THRU THE EARLY EVENING HOURS. MOST
CLOUDS LIMITED TO PARTS OF THE N/MT ZONES AND ALONG THE MID COAST
AND OFFSHORE WHERE REGION OF STRATUS CLOUDS MOVING TOWARD THE
COAST FROM THE OCEAN. ANY OTHER CHANGES JUST VERY MINOR TWEAKS
BASED ON LATEST OBSERVED DATA.

PREVIOUS DISCUSSION...
LACK OF ADEQUATE MOISTURE HAS LIMITED CONVECTIVE POTENTIAL THIS
AFTERNOON ACROSS MAINE AND NEW HAMPSHIRE. SOME GROWING CUMULUS
FIELDS HAVE BEEN NOTED ON SATELLITE ACROSS THE HIGHER TERRAIN OF
VERMONT IN AN AREA OF GREATER MOISTURE LEVELS...INCLUDING
DEWPOINTS IN THE UPPER 60S TO NEAR 70 DEGREES. EXPECT THE STRENGTH
OF THE UPPER RIDGE AND WARM AIR ALOFT TO PREVENT THUNDERSTORM
DEVELOPMENT THIS AFTERNOON...THOUGH IF A STORM CAN DEVELOP OVER
THE HIGHER TERRAIN AND MOVE INTO NEW HAMPSHIRE IT COULD BECOME
SEVERE WITH DAMAGING WINDS AND LARGE HAIL.

THE GREATER THREAT FOR THUNDERSTORMS WILL BE TONIGHT. THERE MAY BE
A COMPLEX OF THUNDERSTORMS DEVELOPING ALONG THE COLD FRONT IN
ONTARIO AND QUEBEC THIS AFTERNOON. THESE MAY MOVE INTO NORTHERN
NEW ENGLAND...ESPECIALLY NORTHERN MAINE AND NEW HAMPSHIRE LATER
THIS EVENING AND OVERNIGHT.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
THE HOT AND HUMID AIR MASS OVER NEW YORK AND WESTERN VERMONT TODAY
WILL ADVECT EASTWARD ON WESTERLY WINDS BY THURSDAY. A COLD FRONT
WILL BE APPROACHING FROM THE NORTH OUT OF QUEBEC. THE COMBINATION OF
LIFT ASSOCIATED FROM THE FRONT AND THE INSTABILITY GENERATED BY
THE HIGH LOW LEVEL HEAT AND HUMIDITY WILL LEAD TO SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS BY THURSDAY AFTERNOON. OVERALL
WIND SHEAR WILL BE MARGINALLY CONDUCIVE FOR MULTICELL OR EVEN
SUPERCELL STORM STRUCTURE...ESPECIALLY FURTHER TO THE NORTH AND
LATER IN THE EVENING. THIS WILL BRING A THREAT FOR LARGE HAIL AND
DAMAGING WINDS WITH THE THUNDERSTORMS THROUGH THURSDAY EVENING.

THE COLD FRONT WILL PASS THROUGH THURSDAY NIGHT...BRINGING COOLER
AND DRIER AIR INTO THE AREA.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
FRONTAL BOUNDARY MOVES OFFSHORE EARLY FRIDAY WITH COOLER AND DRIER
AIR FILTERING IN FROM THE NORTH. ZONAL FLOW ALOFT WILL KEEP THINGS
MOVING THOUGH AS ANOTHER SURFACE LOW APPROACHES THE REGION FROM
THE WEST ON SATURDAY. THIS SYSTEM WILL TAKE A LITTLE LONGER TO
MOVE THROUGH AND WILL PRODUCE A THREAT OF RAIN THROUGH SUNDAY
NIGHT. AS THE UPPER LEVEL FLOW TURNS MORE TO THE NORTHWEST HIGH
PRESSURE WILL BEGIN TO BUILD OVER NEW ENGLAND AT THE SURFACE LATE
MONDAY AND THROUGH WEDNESDAY.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
SHORT TERM /THROUGH THURSDAY NIGHT/...SVR TSTM WATCH INCLUDES LEB
AND CON THRU 11 PM THIS EVENING. STRONG TO PSBL SVR TSTMS EXPECTED
AND THEY MAY MOVE TOWARD THE OTHER TAF SITES LATER ON THIS EVENING
OR POSSIBLY OVERNIGHT. MORE STRONG CONVECTION PSBL ON THURSDAY
WITH A SLGT RISK OF SVR WX. SOME STRATUS AND F MAY MOVE IN OFF THE
OCEAN TNGT LOWERING CIG AND VSBY TO IFR/LIFR AT PWM AND AUG AND
POSSIBLY AS FAR W AS PSM. NOT EXPECTING MUCH AT CON AND LEB THOUGH
IF THEY GET A PERIOD OF RN FROM A TSTM THEN THAT COULD LEAD TO
SOME LOCAL F FORMATION OVERNIGHT. CD FNT MOVES THRU WITH FAIR WX
TO FOLLOW THURSDAY NGT.

LONG TERM...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD WITH
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS LATE SATURDAY AND SUNDAY.

&&

.MARINE...
SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...WINDS AND SEAS
REMAIN BELOW SCA LEVELS. MAIN CONCERN IS A STRONG COLD FRONT THAT
WILL MOVE ACROSS THE WATERS THURSDAY NGT. STRONG TSTMS ARE PSBL
AHEAD OF THE FNT WITH WINDS SHIFTING FROM SW TO NW WITH THE
PASSAGE OF THE FNT.

LONG TERM...LOOKS QUIET ON THE WATERS.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 8, 7:32 PM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
732 PM EDT WED JUN 8 2011

NHZ003>009-092345-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-
SULLIVAN-MERRIMACK-BELKNAP-
732 PM EDT WED JUN 8 2011

...SEVERE THUNDERSTORM WATCH 443 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW HAMPSHIRE AND
NORTHERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS THIS EVENING MAY PRODUCE DAMAGING WINDS
AND LARGE HAIL. AN ISOLATED TORNADO IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE EXPECTED TO DEVELOP ON THURSDAY ACROSS MUCH OF
NORTHERN NEW ENGLAND. SOME OF THE STORMS MAY BECOME SEVERE WITH
LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ007>009-012>014-NHZ001-002-092345-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN COOS-SOUTHERN COOS-
732 PM EDT WED JUN 8 2011

...SEVERE THUNDERSTORM WATCH 444 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS THIS EVENING MAY PRODUCE DAMAGING WINDS
AND LARGE HAIL. AN ISOLATED TORNADO IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE EXPECTED TO DEVELOP ON THURSDAY ACROSS MUCH OF
NORTHERN NEW ENGLAND. SOME OF THE STORMS MAY BECOME SEVERE WITH
LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED. SPOTTERS ARE ENCOURAGED TO CALL
OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD
OPERATING PROCEDURES.

MEZ018>028-NHZ010-013-014-092345-
INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-
INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-
KNOX-COASTAL WALDO-STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
732 PM EDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT WITH THE
SLIGHT RISK FOR DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE EXPECTED TO DEVELOP ON THURSDAY ACROSS MUCH OF
NORTHERN NEW ENGLAND. SOME OF THE STORMS MAY BECOME SEVERE WITH
LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ150>154-092345-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
732 PM EDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE EXPECTED TO DEVELOP ON THURSDAY ACROSS MUCH OF
NORTHERN NEW ENGLAND AND MOVE OFF THE COAST LATE THURSDAY AND
THURSDAY EVENING. SOME OF THE STORMS MAY BECOME SEVERE WITH LARGE
HAIL AND DAMAGING WINDS THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

In the hours before

Special weather statement, Jun 8, 7:20 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
720 PM EDT WED JUN 8 2011

MEZ009-082345-
CENTRAL SOMERSET-
720 PM EDT WED JUN 8 2011

...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 745 PM
EDT...

AT 719 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM 10 MILES
NORTHWEST OF SEBOOMOOK TO 8 MILES SOUTHWEST OF SEBOOMOOK TO 10 MILES
WEST OF ROCKWOOD MOVING TO THE EAST AT 25 MPH. THESE STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND SEBOOMOOK AND ROCKWOOD
THROUGH 745 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.

LAT...LON 4597 6967 4586 6965 4586 6970 4576 6971
      4575 6975 4576 6978 4574 6979 4569 6977
      4565 6969 4562 6969 4561 6970 4563 6996
      4584 6990 4598 6991

SJC

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.